MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; Ventricular (assist) bypass
Model Number L1286
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of a software upgrade message on the system monitor was confirmed via evaluation.The heartmate system monitor (serial number: (b)(6) was returned for analysis.The system monitor was connected to a mock circulatory loop and powered on.Immediately after powering on a message was displayed ¿software upgrade card not found! insert software upgrade card in memory slot and touch the screen to continue¿ confirming the reported event.The system monitor was then opened to determine the root cause for the reported event.The compact flash card containing the memory and software for the system monitor was exchanged with a lab reference card.The system monitor was then connected to a power module and powered on.The system monitor powered on as expected and successfully established connection to a system controller.The root cause for the reported event was conclusively determined to be the compact flash card containing the software and memory; however, the root cause for the compact flash card not working could not be conclusively determined through this investigation.The device history records were reviewed for the heartmate system monitor (serial number: (b)(6) and found to have passed all manufacturing and qa specifications before being shipped to the customer.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (rev.B), section titled ¿setting up the system monitor for use with the power module¿.Handling precautions when the system monitor is mounted on the power module are documented in the power module ifu (rev.B).Per the power module ifu (section 9.0 ¿routine maintenance¿), users are instructed to regularly inspect the equipment for damage, including the system monitor, and to obtain replacements if necessary.Per the power module ifu, if the system monitor does not function properly, contact the company's technical service department (rev.B).Heartmate 3 instructions for use (rev.C) section 4 - ¿system monitor¿ explains how to properly interpret and troubleshoot system monitor error messages.There were incidental findings of main pcb damage during the investigation.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the system monitor was displaying previous software was not completed, insert software card.

Brand Name
HEARTMATE SYSTEM MONITOR II
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21733573
Report Number2916596-2025-02233
Device Sequence Number19883016
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1286
Device Catalogue NumberL1286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown